Alert archive / California / Wind Advisories in 2010
Wind Advisory 8, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this wind advisory at Apr 21, 2010, 6:09 PM PDT for 5 counties in California. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2010, 6:09 PM PDT (01:09 UTC)
- Expired
- Apr 21, 2010, 9:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Marin County, CA, Monterey County, CA, San Mateo County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 47 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 1.2 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1453 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
060 WWUS76 KMTR 220109 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 609 PM PDT WED APR 21 2010 ...STRONG AND GUSTY NORTHWEST WINDS ALONG THE COAST THIS EVENING... .STRONG AND GUSTY NORTHWESTERLY WINDS WILL CONTINUE ALONG THE COAST THIS EVENING IN THE WAKE OF A LOW PRESSURE SYSTEM THAT IS CURRENTLY SITUATED OVER SOUTHWESTERN NEVADA. CAZ505-509-530-220400- /O.EXP.KMTR.WI.Y.0007.000000T0000Z-100422T0100Z/ /O.NEW.KMTR.WI.Y.0008.100422T0109Z-100422T0400Z/ COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 609 PM PDT WED APR 21 2010 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT TONIGHT... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT TONIGHT. * TIMING: WIND ADVISORY IN EFFECT UNTIL 9 PM PDT TONIGHT. * WINDS: NORTHWESTERLY WINDS RANGING FROM 25 TO 35 MPH SUSTAINED WITH GUSTS TO 50 MPH. THE STRONGEST WINDS WILL BE ALONG THE COAST. * IMPACTS: DIFFICULT DRIVING CONDITIONS ESPECIALLY IN HIGH PROFILE VEHICLES ALONG HIGHWAY ONE...POTENTIAL FOR ISOLATED DOWN TREES AND SPORADIC POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ006-508-220215- /O.EXP.KMTR.WI.Y.0007.000000T0000Z-100422T0100Z/ SAN FRANCISCO-SAN FRANCISCO BAY SHORELINE- 609 PM PDT WED APR 21 2010 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ CW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Apr 21, 4:45 PM PDT, 1 hour 24 minutes earlier.
Area forecast discussion, Apr 21, 4:45 PM PDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
445 PM PDT WED APR 21 2010
.DISCUSSION...AS OF 2:00 PM PDT TUESDAY...GUSTY WINDS LINGER THIS
EVENING FOLLOWED BUILDING HIGH PRESSURE.
GUSTY WINDS AND SCATTERED SHOWERS REMAINED THROUGH MUCH OF THE
AFTERNOON AS AN UPPER LEVEL LOW MOVES INTO SOUTHERN NEVADA. SINCE
12Z THIS MORNING...RAINFALL TOTALS WERE A TENTH OR TWO BUT A FEW
LOCAL SPOTS IN THE HILLS WERE UP TO ONE HALF INCH. MORE
IMPRESSIVELY TODAY WERE THE WINDS. WINDS WERE STRONGEST OVER THE
WATERS THIS MORNING...BUT AS THE AFTERNOON WENT ON THEY INCREASED
ALONG THE IMMEDIATE COAST. PT REYES LIGHTHOUSE HAD A FEW GUSTS
CLOSE TO 70 MPH WITH OTHER LOCATIONS ALONG THE COAST WERE IN THE 40-
50 MPH RANGE FOR GUSTS.
SHORT TERM(TONIGHT-SATURDAY)...
FOR THE REST OF THIS EVENING...A FEW SCATTERED WILL LINGER MOSTLY
FROM SF BAY SOUTHWARD. AS FOR WINDS...THE WIND ADVISORY WILL
REMAIN IN EFFECT THROUGH 6 PM(SEE SFONPWMTR FOR DETAILS). SAW NO
REASON TO REMOVE THE WIND ADV IS STILL VERIFYING ALONG THE COAST.
ALSO...MM5 AND LOCAL WRF MODEL KEEP GUSTY WINDS THROUGH 03-06Z THIS
EVENING. THERE AFTERNOON THE WINDS WILL DIMINISH WITH THE HIGHEST
GUSTS NEAR 30-40 MPH.
THURSDAY WILL FEATURE MUCH MORE BENIGN WEATHER AS THE UPPER LOW
WEAKENS AND HIGH PRESSURE BUILDS INTO NORCAL. AT THE SFC...THE N-S
PRESSURE GRADIENT THAT BROUGHT STRONG WINDS TODAY WILL WEAKEN WITH
MUCH LOWER WIND SPEEDS. THE ONLY FLY IN THE OINTMENT SO TO SPEAK...
WAS A SLIGHT CHC OR ISOLATED SHOWER TOMORROW AFTER 12Z. THE
GFS/ECMWF CONTINUES TO KEEP SOME RESIDUAL MOISTURE OVER THE SOUTHERN
CWA THROUGH THURSDAY AFTERNOON. PREVIOUS FORECAST HAD A CHC FOR
SHOWERS...BUT THOUGHT THAT MAY BE ON THE HIGH SIDE. RESIDUAL
MOISTURE DOES NOT SEEM TO IMPRESSIVE AND HAVE CUT BACK TO 20 POPS
FOR THE E BAY HILLS AND S CWA HILLS. OTHERWISE...THURSDAY WILL
FEATURE NOTICEABLY WARMER TEMPERATURES.
DRY AND WARMER CONDITIONS WILL LAST INTO THE WEEKEND WITH HIGHS IN
THE 60S COAST AND 70S INLAND. ONE CHANGE TO THE FORECAST WAS TO
INCLUDED LOW CLOUDS AND PATCHY FOG FRIDAY NIGHT INTO SATURDAY
MORNING.
LONG TERM(SUNDAY-WEDNESDAY)...
THE REST OF THE WEEKEND WILL HOLD ONTO PLEASANT WEATHER WITH HIGH
PRESSURE. HOWEVER...THE BEGINNING OF THE WORK WEEK WILL SHOW ANOTHER
SIGN OF CHANGE. THE UPPER LEVEL RIDGE IS FORECAST TO BREAK DOWN AS
A TROUGH MOVES IN FROM THE PACIFIC. MEDIUM RANGE MODELS ARE COMING
INTO BETTER AGREEMENT EVEN THOUGH THERE ARE SOME DIFFERENCES IN
THE OVERALL LONGWAVE PATTERN NEXT WEEK. NONE THE LESS...WILL
CONTINUE THE CHC FOR SHOWERS STARTING MONDAY N BAY AND MOVING THE CHC
SOUTH TUESDAY AND WEDNESDAY. HAVE ALSO COOLED TEMPERATURES THROUGH
THIS TIME PERIOD AS WELL.
&&
.AVIATION DISCUSSION...AS OF 4:45 PM PDT WEDNESDAY...AN UNSEASONABLY
DEEP UPPER LOW WAS CENTERED NEAR LAS VEGAS LATE WEDNESDAY
AFTERNOON. ONE FINAL SHORTWAVE ROTATING AROUND THE LOW WAS DROPPING
SOUTH THROUGH CENTRAL CA. LIGHT RAIN ASSOCIATED WITH THE SHORTWAVE
WILL END FROM NORTH TO SOUTH BY EARLY EVENING AND DRIER NORTHERLY
FLOW WILL BEGIN TO DECREASE CLOUDS BY SUNSET. VFR CONDITIONS ARE
EXPECTED AT SF BAY AREA TERMINALS OVERNIGHT AND THROUGH THE DAY ON
THURSDAY. LOW LEVEL MOISTURE WILL LIKELY REMAIN IN PLACE NEAR
MONTEREY BAY...AND RESULT IN MVFR CIGS THERE LATE TONIGHT INTO
THURSDAY MORNING. STRONG WEST TO NORTHWEST WINDS WILL GRADUALLY EASE
THIS EVENING AND OVERNIGHT. MUCH LIGHTER WESTERLY WINDS ARE
ANTICIPATED THURSDAY AFTERNOON.
VICINITY OF KSFO...VFR CONDITIONS EXPECTED THROUGH THE FORECAST
PERIOD WITH GRADUALLY DECREASING CLOUDS. GUSTY WEST-NORTHWEST
WINDS...INITIALLY 25G34 KTS...WILL GRADUALLY SUBSIDE OVERNIGHT.
AIRPORT WEATHER WARNING FOR WINDS WILL LIKELY BE ALLOWED TO EXPIRE
AT 01Z. WEST WINDS WILL INCREASE AGAIN ON THURSDAY AFTERNOON...BUT
ONLY TO 18G25KT.
KSFO BRIDGE APPROACH...SAME AS KSFO EXCEPT LIGHTER WINDS.
MRY BAY AREA TERMINALS...VFR CIGS EXPECTED THROUGH THE EVENING WITH
BKN-OVC040-050. A FEW LIGHT SHOWERS ARE POSSIBLE THROUGH 02Z. CIGS
MAY DROP TO OVC025 LATE TONIGHT AND CONTINUE MVFR THROUGH LATE
THURSDAY MORNING BEFORE CLEARING. WEST WINDS 20G30KTS THROUGH 02Z AND
THEN GRADUALLY DECREASING OVERNIGHT.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
TNGT....SCA...SAN FRANCISCO BAY AND MONTEREY BAY
...SCA FOR ROUGH BAR...SAN FRANCISCO BAR
...GALE WARNING...ALL COASTAL WATERS
...WIND ADVISORY ALONG THE COAST AND AROUND SF BAY
THROUGH 6 PM.
&&
PUBLIC FORECAST: MM
AVIATION/MARINE: LARRY/DYKEMA
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOHazardous weather outlook, Apr 21, 4:00 AM PDT, 14 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA 400 AM PDT WED APR 21 2010 CAZ006-505-508-509-530-220100- SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 400 AM PDT WED APR 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL SECTIONS OF THE SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...WEDNESDAY AND WEDNESDAY NIGHT STRONG AND GUSTY NORTHWESTERLY WINDS WILL CONTINUE ALONG THE COAST TODAY IN THE WAKE OF A LOW PRESSURE SYSTEM THAT IS CURRENTLY MOVING INLAND OVER CENTRAL CALIFORNIA. EXPECT NORTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS TO 45 MPH ALONG THE COAST AND LOCALLY NEAR THE SAN FRANCISCO BAY. IN ADDITION RAIN SHOWERS WILL CONTINUE ON AND OFF THROUGH THE DAY...MAINLY FROM SAN MATEO COUNTY SOUTHWARD THROUGH THE MONTEREY COUNTY COASTLINE. * WIND ADVISORY...SEE WWUS76 KMTR SFONPWMTR FOR DETAILS * .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WARM HIGH PRESSURE WILL BUILD FRIDAY AND INTO THE WEEKEND. THE NEXT PACIFIC FRONT IS FORECAST TO ARRIVE TUESDAY...BRINGING THE NEXT CHANCE OF RAIN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 3:58 AM PDT | Small Craft Advisory | MTR | 20 hr | |
| Apr 22, 2:53 PM PDT | Small Craft Advisory for Hazardous Seas | MTR | 9 hr |
Nearby
Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.